Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 1, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 25, 2021, 11:23 PM CST for 5 counties in Arkansas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2021, 11:23 PM CST (05:23 UTC)
- Expired
- Feb 26, 2021, 12:00 AM CST
- In force
- 37 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bradley County, AR, Calhoun County, AR, Clark County, AR, Dallas County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 154 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 11:37 PM CST | HAIL 0.25 | Stephens, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 522 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
401
WUUS54 KLZK 260523
SVRLZK
ARC011-013-019-039-103-260600-
/O.NEW.KLZK.SV.W.0001.210226T0523Z-210226T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
1123 PM CST Thu Feb 25 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northwestern Bradley County in southeastern Arkansas...
Southeastern Clark County in southwestern Arkansas...
Calhoun County in southwestern Arkansas...
Southwestern Dallas County in southwestern Arkansas...
Ouachita County in southwestern Arkansas...
* Until midnight CST.
* At 1123 PM CST, severe thunderstorms were located along a line
extending from 6 miles south of Prescott to 6 miles east of
Willisville to near Smithland, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Camden... Hampton...
Bearden... Stephens...
Thornton... Chidester...
Harrell... Louann...
Poison Springs State Park... Cullendale...
White Oak Lake State Park... Harlow...
Hampton Municipal Airport... Highland Industrial Park...
East Camden... Tinsman...
Amy... Artesian...
Delhi... Harmony Grove...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3337 9255 3337 9259 3336 9267 3339 9275
3337 9279 3338 9312 3378 9310 3381 9313
3381 9318 3393 9256 3358 9228 3332 9250
3332 9252
TIME...MOT...LOC 0523Z 257DEG 53KT 3372 9335 3349 9318 3327 9334
HAIL...1.00IN
WIND...60MPH
$$
573 follow-up statements
492
WWUS54 KLZK 260543
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1143 PM CST Thu Feb 25 2021
ARC011-013-019-039-103-260600-
/O.CON.KLZK.SV.W.0001.000000T0000Z-210226T0600Z/
Bradley AR-Clark AR-Calhoun AR-Dallas AR-Ouachita AR-
1143 PM CST Thu Feb 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR NORTHWESTERN BRADLEY...SOUTHEASTERN CLARK...CALHOUN...
SOUTHWESTERN DALLAS AND OUACHITA COUNTIES...
At 1142 PM CST, severe thunderstorms were located along a line
extending from near Chidester to near Camden to near Village, moving
east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Camden... Hampton...
Bearden... Thornton...
Chidester... Harrell...
Louann... Cullendale...
Harlow... Hampton Municipal Airport...
Highland Industrial Park... Poison Springs State Park...
East Camden... Tinsman...
Amy... Artesian...
Delhi... Harmony Grove...
Ouachita... Millers Bluff...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3337 9255 3337 9259 3336 9267 3339 9275
3337 9279 3339 9302 3357 9297 3376 9307
3380 9307 3383 9305 3393 9256 3358 9228
3332 9250 3332 9252
TIME...MOT...LOC 0542Z 257DEG 53KT 3378 9306 3355 9289 3333 9305
HAIL...1.00IN
WIND...60MPH
$$
57162
WWUS54 KLZK 260552
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1152 PM CST Thu Feb 25 2021
ARC011-013-019-039-103-260600-
/O.CON.KLZK.SV.W.0001.000000T0000Z-210226T0600Z/
Bradley AR-Clark AR-Calhoun AR-Dallas AR-Ouachita AR-
1152 PM CST Thu Feb 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR NORTHWESTERN BRADLEY...SOUTHEASTERN CLARK...CALHOUN...
SOUTHWESTERN DALLAS AND CENTRAL OUACHITA COUNTIES...
At 1151 PM CST, severe thunderstorms were located along a line
extending from 7 miles northeast of Chidester to near Cullendale to
near Mount Holly, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Camden... Hampton...
Bearden... Thornton...
Harrell... Louann...
Cullendale... Harlow...
Hampton Municipal Airport... Highland Industrial Park...
East Camden... Tinsman...
Amy... Artesian...
Delhi... Harmony Grove...
Ouachita... Millers Bluff...
Frenchport... Elliot...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3337 9255 3337 9259 3336 9267 3339 9275
3337 9279 3338 9294 3355 9285 3371 9294
3377 9297 3381 9302 3393 9256 3358 9228
3332 9250 3332 9252
TIME...MOT...LOC 0551Z 257DEG 53KT 3380 9296 3357 9279 3335 9295
HAIL...1.00IN
WIND...60MPH
$$
57210
WWUS54 KLZK 260558
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1158 PM CST Thu Feb 25 2021
ARC011-013-019-039-103-260608-
/O.EXP.KLZK.SV.W.0001.000000T0000Z-210226T0600Z/
Bradley AR-Clark AR-Calhoun AR-Dallas AR-Ouachita AR-
1158 PM CST Thu Feb 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BRADLEY...
SOUTHEASTERN CLARK...CALHOUN...SOUTHWESTERN DALLAS AND CENTRAL
OUACHITA COUNTIES WILL EXPIRE AT MIDNIGHT CST...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3337 9255 3337 9259 3336 9267 3339 9275
3337 9279 3338 9294 3355 9285 3371 9294
3377 9297 3381 9302 3393 9256 3358 9228
3332 9250 3332 9252
TIME...MOT...LOC 0558Z 257DEG 53KT 3380 9296 3357 9279 3335 9295
$$
57What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 11:22 PM CST, 1 minute earlier.
Area forecast discussion, Feb 25, 11:22 PM CST, 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1122 PM CST Thu Feb 25 2021 .AVIATION...Updated w/ a discussion for the 26/06Z TAFs -RA/TSRA was noted over the Srn half of the fcst area Thurs evening invof a stationary frnt located across northern LA. Expect RA to continue overnight into Friday. TSRA will be confined to the southern half of the state and will lkly only persist over the next few hours. FG and VIS restrictions will also be an issue. The heaviest rain will fall in the southern part of the state as the front moves N/wrd near AR/LA border by Friday evening. VFR and MVFR conditions will become IFR and LIFR. /232/ && PREV DISCUSSION...(ISSUED 245 PM CST Thu Feb 25 2021) Short term...Tonight through Saturday Pattern overall remains supportive for several rounds of rain through the period. While there do remain some differences with guidance concerning exactly where the heaviest amounts will fall, models continue to highlight the largest QPF fields and the highest amounts over the south during this period. With models in a general consensus, decided to try to simply go with a blend of solutions this afternoon. The overall pattern features a broad cyclonic flow covering the majority of the nation with a strong upper level high sitting over the southern Gulf. In between these two level upper features is a quasi-stationary surface boundary just to the south of the state. A mid level short wave, clearly seen on satellite imagery this afternoon, is located over over northern Arizona and expected to lift out to the east, dampening out somewhat as it does. In response to the wave, increasing low level warm air advection pattern is expected to develop helping to aid in the development of stronger storms over the Arklatex later this evening and overnight. Storms are expected to remain elevated in nature due to low level stability but its not out of the question that some large hail or a few stronger gusts could make it to the surface. Of greater concern is the QPF signal being shown this afternoon. PWAT values remain high and upper level divergence becomes enhanced in advance of the ejecting shortwave trough. Lift will be provided by the aforementioned boundary and the result will be a one and a half to two inch footprint of rain over the south tonight through midday Friday with lesser amounts to the north. Precipitation tonight will fall on ground that is already saturated in many areas and with the dormant season still in place, run off issues will be a concern. Localized flooding and ponding of water on area roadways will be possible but widespread flooding is not expected. Precipitation chances will decrease on Friday as the shortwave exits to the east. However, with the front containing to meander around the area, precipitation chances will continue primarily over the south Friday afternoon and night. Precipitation chances will increase once again Saturday afternoon and into the extended period as another wave approaches and interacts with the boundary. Temperatures will average a little below normal on Friday but look to warm up on Saturday as southwest flow gets heightened over the area. Long term...Saturday Night through Thursday A stalled frontal boundary invof central to northern AR will be oriented largely parallel to deep southwesterly flow aloft through Sunday, and an incoming upper trough will supply ample large-scale forcing for ascent over the area. Forecast moisture fields still appear impressive with anomalous deep moisture from the Pacific and Caribbean streaming over the region. PWAT values are progged to exceed 1 to 1.25 inches, and from a climatological perspective, these values exceed the 90th percentile based on NAEFS data. Add to that the presence of modest elevated instability and convection, as well as an uptick in H850 flow Saturday night, and the threat for heavy rain will continue through at least the weekend into very early next week. Current thinking keeps the heaviest rain along/near the frontal boundary, which is expected to gradually sag south Sunday into Monday. While there is a signal for a local QPF maximum over northern AR, it is unclear how much of a flash flood threat will exist there, although at least localized flash flooding appears possible. As the boundary moves over central and southern AR, antecedent moisture from snowmelt and rainfall will be more supportive of an increasing flash flood threat, particularly on Sunday and Monday. There is certainly wiggle room regarding the position and timing of the front as it wobbles across the state, although run-to-run consistency among ensemble progs yields fairly high confidence in seeing the heaviest overall QPF over roughly the southern half of the area. Will also monitor rivers closely as water drains out of our basins. The front will push south of AR by Monday as the parent upper trough begins to eject to the northeast. Deterministic guidance continues painting a muddled and inconsistent picture of how the pattern evolves next week. That said, ensemble and blended guidance remain steadfast in keeping some rain over portions of the area through much of the week as additional disturbances graze us from the north. PWAT values appear much lower by Tuesday and beyond and instability will be shunted well to our south, so not overly concerned with heavy rain later in the week, although additional flooding cannot be ruled out. Concerning temperature trends this period... expect readings 5 to 10 plus degrees above average for most areas on Sunday, then falling to just below average by early in the week. A return to southerly low- level flow by around mid-week will signal another warming trend with temps likely going back above average to end the period. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...GREEN
Hazardous weather outlook, Feb 25, 2:52 AM CST, 20 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 252 AM CST Thu Feb 25 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-260900- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 252 AM CST Thu Feb 25 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Thursday night, rain chances will become more widespread over southern Arkansas, with the potential for a few thunderstorms as well. Thunderstorms may briefly become strong to severe, with large hail being the primary hazard. Additionally, the southern portion of the state may pick up one to one and a half inches of rain overnight Thursday. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Rain chances will continue this weekend and into next week, as several systems bring periods of showers and a few thunderstorms to the state. At this time, the threat of strong storms is low during this period. However, there will be an increased threat for heavy precipitation, with several inches of rain possible. However, details regarding the placement and extent of this heavy rainfall threat remains uncertain this far out in time. Continue to monitor the latest forecasts and statements from your Arkansas NWS offices. .Spotter Information Statement... Spotter Activation May Be Needed && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 232/57
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 11:57 PM CST | Special Weather Statement | LZK | Bradley, Calhoun, Cleveland | 48 min |
| Feb 26, 12:25 AM CST | Special Weather Statement | LZK | Cleveland, Desha, Drew, Lincoln | 50 min |
| Feb 26, 10:20 AM CST | River Flood Warning | LZK | Calhoun, Ouachita | 11 days |
| Feb 26, 10:22 AM CST | River Flood Warning | LZK | Jackson, Woodruff | 15 days |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.